Blood Pressure Medication Benicar Can Have Serious Side Effects

 In Defective Drugs, Personal Injury

pillsandbottlesNo drug is a good drug.  It is always better to live off medication rather than on medication. But some medical conditions demand medical attention and many times demand drug therapy to control the negative health condition present without the medication.  One such condition is high blood pressure (HBP).  HBP is a common and growing problem in American, and fortunately there are a lot of solutions.  The most common and easiest solution is to take a consistent and therapeutic dose of blood pressure medication. The problem becomes which one to take. There are lots of solid and well documented safe choices on the market. 

One choice that has proven to be less than safe is Benicar (also called Olmesartan Medomoxil). Benicar is one of the popular blood pressure drug therapy choices that people have. The problem with Benicar is that there is a terrible side effect that the drug can cause called “sprue-like enteropathy.” Only a small number of Benicar users will experience sprue-like enterpathy, but for those numbers the situation is terrible.  Instead of helping, the medication turns deadly and literally attacks the food-absorbing cells in the small intestine and kills them.  Those people experiencing this will suffer a number of side effects, starting with weight loss and dehydration, but also going onto chronic diarrhea and long term malnutrition, which can lead to liver and kidney/renal failure.

There are many Benicar users who don’t understand what is happening to their bodies and who continue to suffer from this condition.  They can’t figure out what is wrong and that it is their own blood pressure medication causing them such problems. 

We are working with victims of Benicar to file lawsuits on their behalf.  One man was on Benicar for more than 4 years before his gastroenterologist recognized it was the Benicar that was the thing causing this poor man’s terrible symptoms.  The problem is that this was unknown until June 2012 when the medical study from the Mayo Clinic was published. This study provided the link between Benicar and these awful symptoms. Once this was known there was an adverse events report that was published in July 2013.  We have reviewed that adverse events report as set out by the Food and Drug Administration (FDA).  In that report the FDA forced the Benicar Company to re-label their produce and add a legible warning to warn about the horrible side effects of Benicar that cause chronic diarrhea, massive weight loss, dehydration, vomiting and overall malnutrition.

If you or a loved one took Benicar and now have some of these negative symptoms, do not wait.  Seek help immediately. 

Image courtesy of freedigitalphotos.net by amenic181

Start typing and press Enter to search